Alert archive / Minnesota / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 4, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at May 10, 1999, 7:22 PM CDT for Anoka County, Hennepin County, Minnesota. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 1999, 7:22 PM CDT (00:22 UTC)
- Expired
- May 10, 1999, 8:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Twin Cities, MN
- Area
- Whole counties
Counties Anoka County, MN, Hennepin County, MN
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 0.4 hours before the alert went out and 382 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 454 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS1 KMSP 110024 RRA SVRMSP MNC003-053-110100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 722 PM CDT MON MAY 10 1999 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ANOKA COUNTY IN EAST CENTRAL MINNESOTA HENNEPIN COUNTY IN EAST CENTRAL MINNESOTA * UNTIL 800 PM CDT * AT 722 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MAPLE GROVE...OR ABOUT 13 MILES NORTHWEST OF MINNEAPOLIS...MOVING NORTH AT 25 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... PLYMOUTH MAPLE GROVE COON RAPIDS BROOKLYN PARK BLAINE THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:15 PM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, May 10, 3:15 PM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 315 PM CDT MON MAY 10 1999 MAIN CONCERN IS POTENTIAL FOR HEAVY RAIN OVERNIGHT. LATEST SFC ANALYSIS SHOWS WARM FRONT FROM RWF TO NRN TWIN CITIES. PERSISTENT SRLY FLOW IS ALLOWING THUNDERSTORMS TO CONTINUOSLY REGENERATE ACRS SW MN. BAND OF MOISTURE ALSO OCCURING AHEAD OF UPPER LEVEL WAVE... AND SHOULD LIFT ENE THIS EVENING. THEREFORE CATEGORICAL POPS LOOK GOOD FOR TONIGHT. CONTINUOUS TRAINING COULD LEAD TO SOME MINOR LOCAL FLOODING...AND HAVE INCLUDED LOCALLY HEAVY RAIN IN THE ZONES. HAVE OPTED NOT TO ISSUE A FFA AS FFG REMIANING FAIRLY HIGH ATTM. WOULD EXPECT TEMPERATURES TO RISE SLIGHTLY AHEAD OF FRONT WHERE COOL CONVEYOR BELT HAS KEPT READINGS LOW ALL DAY. THOUGHT ETA MODEL SEEMED TO HAVE A GOOD GRASP ON THE SITUATION AT MIDDAY...AND HAS BEEN FAIRLY ACCURATE LATELY. APPEARED OCCLUDED/COLD FRONT WILL TRACK EAST ON TUESDAY AS LOW WRAPS NORTH UNDER THE UPPER LOW. WILL END PCPN WEST...BUT CONTINUE EAST. AGAIN...FAIRLY UNIDIRECTIONAL SHEAR PROFILE WILL MEAN POTENTIAL FOR HEAVIER RAIN WITH STORMS. ON WEDNESDAY...MAIN LIFT EXITS REGION AS DECENT SUBSIDENCE MOVES IN WITH LOW LEVEL CAA SURGE. THIS SHOULD SCOUR ANY LINGERING SHOWERS OUT OF THE ERN AREAS...AS WELL AS BRINGING IN COOLER TEMPS. POSSIBLY A BRIEF RESPITE ON THURSDAY...BEFORE MORE PCPN MOVES IN FOR THE WEEKEND. .MSP..NONE DAVIS
In the hours before
Local storm report, May 10, 5:43 PM CDT, 1 hour 39 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MINNESOTA
543 PM CDT MON MAY 10 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0410 PM 3 SW WALTERS MN WIND DAMAGE
05/10/99 FARIBAULT ROOF OFF SHED
TDKLocal storm report, May 10, 5:43 PM CDT, 1 hour 39 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MINNESOTA
543 PM CDT MON MAY 10 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0410 PM 3 SW WALTERS MN WIND DAMAGE
05/10/99 FARIBAULT ROOF OFF SHED
TDKThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 8:59 PM CDT | Tornado Warning | MPX | Isanti, Sherburne | 36 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.